Image: Asthma patient became suicidal after taking steroid medication

(Natural News) For the longest time, Big Pharma has sold the lie that prescriptions drugs can cure various ailments. However, in the U.K., tens of thousands of people with asthma are experiencing negative side effects because of the very drugs that are supposed to relieve their condition.

According to Asthma UK, a British charity based in London, patients who take oral steroids like Prednisone for their asthma suffer from various side effects, such as:

  • Brittle bones
  • Cataracts
  • Depression
  • Diabetes
  • Difficulty sleeping
  • Eye changes (e.g., cataracts or glaucoma)
  • Fluid retention
  • High blood pressure
  • Increased appetite
  • Increased susceptibility to infection
  • Mood or behavioral changes
  • A negative effect on growth or development (if prescribed to children)
  • Osteoporosis
  • Suicidal tendencies/thoughts
  • Unintentional weight gain
  • Upset stomach

At least 200,000 people in the U.K. are diagnosed with severe asthma, and most of them use oral steroid tablets to treat asthma flare-ups. (Related: Children with asthma found to respond better to TCM treatments than conventional bronchodilator and anti-inflammatory drugs.)

Researchers surveyed about 1,200 patients for a study, and the majority of the participants had asthma attacks that needed oral steroid treatment in the previous year. More than 56 percent reported subsequent weight gain while 55 percent had trouble falling asleep at night.

Mel’s story: “A life in pain”

Instead of being in the prime of her life at 24, Mel laments that her asthma has made her age 30 years. She added that she often feels “trapped in the body of an old woman.”

100% organic essential oil sets now available for your home and personal care, including Rosemary, Oregano, Eucalyptus, Tea Tree, Clary Sage and more, all 100% organic and laboratory tested for safety. A multitude of uses, from stress reduction to topical first aid. See the complete listing here, and help support this news site.

Because of her long-term steroid use, Mel’s weight doubled from eight stones (112 pounds [lb]) to a whopping 16 stones (224 lb). She has cataracts, which means she can no longer drive. Mel developed osteoporosis, leaving her spine crumbling so she can’t get around without crutches.

To cope with these debilitating side effects, Mel has resorted to taking various painkillers. For one six-month period, she was covered in bandages and dressings because her skin became so thin that the slightest bump would cause scratches and tears in her skin.

For most of her life, Mel has had to deal with allergies. However, she developed asthma when she was 15. During her teenage years, Mel started having attacks. She initially believed that her problems were just another allergy symptom, so she endured the attacks until she had so much trouble breathing that she had to consult with her general practitioner (GP).

Mel’s GP diagnosed her with asthma, and she was prescribed a preventer inhaler and a reliever inhaler. While the devices immediately addressed her symptoms, she didn’t know that she would need inhalers even when she wasn’t having an attack.

Several years later, Mel was rushed to her GP surgery again because of breathing problems. Her attack was so severe that she required an ambulance. Once Mel was admitted to the hospital, she was diagnosed with severe asthma and a chest infection, with the latter triggering her asthma attack.

Four years after her first chest infection, Mel shares that she has been to the hospital and back several times. She usually stays for two to six weeks during each visit, and she spends the same amount of time at home until the vicious cycle repeats itself. Mel explained that 80 percent of the time, she has to get rushed to the hospital because her asthma is triggered by another chest infection.

According to Mel, she’s had to take steroid tablets every day for four years now. While she hates taking them, she doesn’t have any other choice. When she tried to reduce her dose, she was rushed to the hospital once again.

Mel warns that the long-term use of high-strength steroid tablets has “serious and debilitating side effects,” most of which she has experienced herself. Mel works hard at physiotherapy, but her physiotherapist shared that in time, Mel will eventually require a wheelchair to get around.

Mel was devastated when she found out. She knows she’s “fighting a losing battle,” but she’s determined to keep trying.

Visit DangerousMedicine.com to learn more about other harmful drugs that can cause negative side effects.

Sources include:

INews.co.uk

Healthline.com


Receive Our Free Email Newsletter

Get independent news alerts on natural cures, food lab tests, cannabis medicine, science, robotics, drones, privacy and more.


Disqus